MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 18.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 18.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2296003114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.No information available on device return.
 
Event or Problem Description
It was reported that during a surgical procedure, two saw blades broke.It was also reported that the blade was mounted on the stryker core motor handpiece.No further information was provided.This mdr is related to the second blade that broke.
 
Additional Manufacturer Narrative
Investigation results indicate that the bend present in the blade suggests that it was subjected to an excessive bending force.This bending force is the most likely cause of the mount break.The bending forces could of occurred by pushing the handpiece forward, or pulling it backwards or twisting the handpiece while the end of the blade was engaged or held.The ifu of handpieces associated with this device warn the user against this type of use: "do not apply excessive pressure, such as bending or prying, with the cutting accessory.Excessive pressure may bend or fracture the blade and cause tissue damage and/or loss of tactile control.".
 
Event or Problem Description

Brand Name
PRECISION THIN (7.0 X 0.38 X 18.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8261737
Report Number0001811755-2019-00173
Device Sequence Number19253983
Product Code GFA
UDI-Device Identifier04546540046505
UDI-Public04546540046505
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Catalogue Number2296003114
Device Lot Number18113037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6400034000E SN(B)(4)